• Previous Article
    Franks' lemma for $\mathbf{C}^2$-Mañé perturbations of Riemannian metrics and applications to persistence
  • JMD Home
  • This Volume
  • Next Article
    Smooth diffeomorphisms with homogeneous spectrum and disjointness of convolutions
2016, 10: 413-437. doi: 10.3934/jmd.2016.10.413

Boundary unitary representations—right-angled hyperbolic buildings

1. 

Department of Mathematics, The Weizmann Institute of Science, Rehovot, 7610001, Israel

2. 

Instytut Matematyczny, Uniwersytet Wrocławski, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland

Received  June 2015 Revised  July 2016 Published  September 2016

We study the unitary boundary representation of a strongly transitive group acting on a right-angled hyperbolic building. We show its irreducibility. We do so by associating to such a representation a representation of a certain Hecke algebra, which is a deformation of the classical representation of a hyperbolic reflection group. We show that the associated Hecke algebra representation is irreducible.
Citation: Uri Bader, Jan Dymara. Boundary unitary representations—right-angled hyperbolic buildings. Journal of Modern Dynamics, 2016, 10: 413-437. doi: 10.3934/jmd.2016.10.413
References:
[1]

U. Bader and R. Muchnik, Boundary unitary representations-irreducibility and rigidity,, J. Mod. Dyn., 5 (2011), 49. doi: 10.3934/jmd.2011.5.49.

[2]

M. Bekka and M. Cowling, Some irreducible unitary representations of $G(K)$ for a simple algebraic group $G$ over an algebraic number field $K$,, Math. Z., 241 (2002), 731. doi: 10.1007/s00209-002-0442-6.

[3]

N. Bourbaki, Éléments de mathématique. Groupes et algèbres de Lie,, Chapitres 4, (1981).

[4]

M. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature,, Grundlehren der Mathematischen Wissenschaften, (1999). doi: 10.1007/978-3-662-12494-9.

[5]

S. Buyalo and V. Schroeder, Elements of asymptotic geometry,, EMS Monographs in Mathematics, (2007). doi: 10.4171/036.

[6]

I. Capdeboscq and A. Thomas, Cocompact lattices in complete Kac-Moody groups with Weyl group right-angled or a free product of spherical special subgroups,, Math. Res. Lett., 20 (2013), 339. doi: 10.4310/MRL.2013.v20.n2.a10.

[7]

M. Caspers, Absence of Cartan subalgebras for Hecke von Neumann algebras,, preprint, ().

[8]

M. Cowling and T. Steger, The irreducibility of restrictions of unitary representations to lattices,, J. Reine Angew. Math., 420 (1991), 85.

[9]

M. Davis, The Geometry and Topology of Coxeter Groups,, London Mathematical Society Monographs Series, (2008).

[10]

J. Dymara and D. Osajda, Boundaries of right-angled hyperbolic buildings,, Fund. Math., 197 (2007), 123. doi: 10.4064/fm197-0-6.

[11]

J. Dymara, Thin buildings,, Geom. Topol., 10 (2006), 667. doi: 10.2140/gt.2006.10.667.

[12]

A. Figà-Talamanca and M. A. Picardello, Harmonic Analysis on Free Groups,, Lecture Notes in Pure and Applied Mathematics, (1983).

[13]

A. Figà-Talamanca and T. Steger, Harmonic analysis for anisotropic random walks on homogeneous trees,, Mem. Amer. Math. Soc., 110 (1994). doi: 10.1090/memo/0531.

[14]

Ł. Garncarek, Analogs of principal series representations for Thompson's groups $F$ and $T$,, Indiana Univ. Math. J., 61 (2012), 619. doi: 10.1512/iumj.2012.61.4572.

[15]

Ł. Garncarek, Boundary representations of hyperbolic groups,, preprint, ().

[16]

Ł. Garncarek, Factoriality of Hecke-von Neumann algebras of right-angled Coxeter groups,, J. Funct. Anal., 270 (2016), 1202. doi: 10.1016/j.jfa.2015.11.014.

[17]

R. Howe and A. Moy, Hecke algebra isomorphisms for $GL(n)$ over a $p$-adic field,, J. Algebra, 131 (1990), 388. doi: 10.1016/0021-8693(90)90182-N.

[18]

N. Iwahori, On the structure of a Hecke ring of a Chevalley group over a finite field,, J. Fac. Sci. Univ. Tokyo Sect. I, 10 (1964), 215.

[19]

N. Iwahori and H. Matsumoto, On some Bruhat decomposition and the structure of the Hecke rings of $p$-adic Chevalley groups,, Inst. Hautes Études Sci. Publ. Math., 25 (1965), 5.

[20]

D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras,, Invent. Math., 53 (1979), 165. doi: 10.1007/BF01390031.

[21]

B. Rémy and M. Ronan, Topological groups of Kac-Moody type, right-angled twinnings and their lattices,, Comment. Math. Helv., 81 (2006), 191. doi: 10.4171/CMH/49.

show all references

References:
[1]

U. Bader and R. Muchnik, Boundary unitary representations-irreducibility and rigidity,, J. Mod. Dyn., 5 (2011), 49. doi: 10.3934/jmd.2011.5.49.

[2]

M. Bekka and M. Cowling, Some irreducible unitary representations of $G(K)$ for a simple algebraic group $G$ over an algebraic number field $K$,, Math. Z., 241 (2002), 731. doi: 10.1007/s00209-002-0442-6.

[3]

N. Bourbaki, Éléments de mathématique. Groupes et algèbres de Lie,, Chapitres 4, (1981).

[4]

M. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature,, Grundlehren der Mathematischen Wissenschaften, (1999). doi: 10.1007/978-3-662-12494-9.

[5]

S. Buyalo and V. Schroeder, Elements of asymptotic geometry,, EMS Monographs in Mathematics, (2007). doi: 10.4171/036.

[6]

I. Capdeboscq and A. Thomas, Cocompact lattices in complete Kac-Moody groups with Weyl group right-angled or a free product of spherical special subgroups,, Math. Res. Lett., 20 (2013), 339. doi: 10.4310/MRL.2013.v20.n2.a10.

[7]

M. Caspers, Absence of Cartan subalgebras for Hecke von Neumann algebras,, preprint, ().

[8]

M. Cowling and T. Steger, The irreducibility of restrictions of unitary representations to lattices,, J. Reine Angew. Math., 420 (1991), 85.

[9]

M. Davis, The Geometry and Topology of Coxeter Groups,, London Mathematical Society Monographs Series, (2008).

[10]

J. Dymara and D. Osajda, Boundaries of right-angled hyperbolic buildings,, Fund. Math., 197 (2007), 123. doi: 10.4064/fm197-0-6.

[11]

J. Dymara, Thin buildings,, Geom. Topol., 10 (2006), 667. doi: 10.2140/gt.2006.10.667.

[12]

A. Figà-Talamanca and M. A. Picardello, Harmonic Analysis on Free Groups,, Lecture Notes in Pure and Applied Mathematics, (1983).

[13]

A. Figà-Talamanca and T. Steger, Harmonic analysis for anisotropic random walks on homogeneous trees,, Mem. Amer. Math. Soc., 110 (1994). doi: 10.1090/memo/0531.

[14]

Ł. Garncarek, Analogs of principal series representations for Thompson's groups $F$ and $T$,, Indiana Univ. Math. J., 61 (2012), 619. doi: 10.1512/iumj.2012.61.4572.

[15]

Ł. Garncarek, Boundary representations of hyperbolic groups,, preprint, ().

[16]

Ł. Garncarek, Factoriality of Hecke-von Neumann algebras of right-angled Coxeter groups,, J. Funct. Anal., 270 (2016), 1202. doi: 10.1016/j.jfa.2015.11.014.

[17]

R. Howe and A. Moy, Hecke algebra isomorphisms for $GL(n)$ over a $p$-adic field,, J. Algebra, 131 (1990), 388. doi: 10.1016/0021-8693(90)90182-N.

[18]

N. Iwahori, On the structure of a Hecke ring of a Chevalley group over a finite field,, J. Fac. Sci. Univ. Tokyo Sect. I, 10 (1964), 215.

[19]

N. Iwahori and H. Matsumoto, On some Bruhat decomposition and the structure of the Hecke rings of $p$-adic Chevalley groups,, Inst. Hautes Études Sci. Publ. Math., 25 (1965), 5.

[20]

D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras,, Invent. Math., 53 (1979), 165. doi: 10.1007/BF01390031.

[21]

B. Rémy and M. Ronan, Topological groups of Kac-Moody type, right-angled twinnings and their lattices,, Comment. Math. Helv., 81 (2006), 191. doi: 10.4171/CMH/49.

[1]

Dieter Mayer, Tobias Mühlenbruch, Fredrik Strömberg. The transfer operator for the Hecke triangle groups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2453-2484. doi: 10.3934/dcds.2012.32.2453

[2]

Aihua Li. An algebraic approach to building interpolating polynomial. Conference Publications, 2005, 2005 (Special) : 597-604. doi: 10.3934/proc.2005.2005.597

[3]

Dieter Mayer, Fredrik Strömberg. Symbolic dynamics for the geodesic flow on Hecke surfaces. Journal of Modern Dynamics, 2008, 2 (4) : 581-627. doi: 10.3934/jmd.2008.2.581

[4]

Jean Creignou, Hervé Diet. Linear programming bounds for unitary codes. Advances in Mathematics of Communications, 2010, 4 (3) : 323-344. doi: 10.3934/amc.2010.4.323

[5]

Sylvain Ervedoza, Enrique Zuazua. A systematic method for building smooth controls for smooth data. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1375-1401. doi: 10.3934/dcdsb.2010.14.1375

[6]

Hari Bercovici, Viorel Niţică. A Banach algebra version of the Livsic theorem. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 523-534. doi: 10.3934/dcds.1998.4.523

[7]

Uri Bader, Roman Muchnik. Boundary unitary representations-irreducibility and rigidity. Journal of Modern Dynamics, 2011, 5 (1) : 49-69. doi: 10.3934/jmd.2011.5.49

[8]

Augusto VisintiN. On the variational representation of monotone operators. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 909-918. doi: 10.3934/dcdss.2017046

[9]

Victor Kozyakin. Iterative building of Barabanov norms and computation of the joint spectral radius for matrix sets. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 143-158. doi: 10.3934/dcdsb.2010.14.143

[10]

John A. Adam. Inside mathematical modeling: building models in the context of wound healing in bone. Discrete & Continuous Dynamical Systems - B, 2004, 4 (1) : 1-24. doi: 10.3934/dcdsb.2004.4.1

[11]

Heinz-Jürgen Flad, Gohar Harutyunyan. Ellipticity of quantum mechanical Hamiltonians in the edge algebra. Conference Publications, 2011, 2011 (Special) : 420-429. doi: 10.3934/proc.2011.2011.420

[12]

Franz W. Kamber and Peter W. Michor. Completing Lie algebra actions to Lie group actions. Electronic Research Announcements, 2004, 10: 1-10.

[13]

Viktor Levandovskyy, Gerhard Pfister, Valery G. Romanovski. Evaluating cyclicity of cubic systems with algorithms of computational algebra. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2023-2035. doi: 10.3934/cpaa.2012.11.2023

[14]

Chris Bernhardt. Vertex maps for trees: Algebra and periods of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 399-408. doi: 10.3934/dcds.2006.14.399

[15]

Yury Arlinskiĭ, Eduard Tsekanovskiĭ. Constant J-unitary factor and operator-valued transfer functions. Conference Publications, 2003, 2003 (Special) : 48-56. doi: 10.3934/proc.2003.2003.48

[16]

Grégory Berhuy. Algebraic space-time codes based on division algebras with a unitary involution. Advances in Mathematics of Communications, 2014, 8 (2) : 167-189. doi: 10.3934/amc.2014.8.167

[17]

Stephen W. Taylor. Locally smooth unitary groups and applications to boundary control of PDEs. Evolution Equations & Control Theory, 2013, 2 (4) : 733-740. doi: 10.3934/eect.2013.2.733

[18]

Percy A. Deift, Thomas Trogdon, Govind Menon. On the condition number of the critically-scaled Laguerre Unitary Ensemble. Discrete & Continuous Dynamical Systems - A, 2016, 36 (8) : 4287-4347. doi: 10.3934/dcds.2016.36.4287

[19]

José Gómez-Torrecillas, F. J. Lobillo, Gabriel Navarro. Convolutional codes with a matrix-algebra word-ambient. Advances in Mathematics of Communications, 2016, 10 (1) : 29-43. doi: 10.3934/amc.2016.10.29

[20]

H. Bercovici, V. Niţică. Cohomology of higher rank abelian Anosov actions for Banach algebra valued cocycles. Conference Publications, 2001, 2001 (Special) : 50-55. doi: 10.3934/proc.2001.2001.50

2017 Impact Factor: 0.425

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]